MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil failed to detach.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the c6 segment of the ophthalmic artery.The max diameter was 4.4mm, and the neck diameter was 3.1mm.The patient's blood flow was normal, and the vessel tortuosity was minimal.It was reported that the coil failed to deploy when pushing.The physician attempted to detach with the instant detacher twice, and a second instant detacher was not used as there were no issues with the instant detacher.They attempted manual detachment 3 times, but the coil could not be detached. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that prior to coil non-detachment there were no issue encountered.There was no pushwire da mage observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: vis (m-78210 203cm, ruler m-83361).As found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, within an opened axium prime inner pouch (b047689), and within a dispenser coil.Visual inspection/damage location details: the axium prime pushers actuator interface (ai) was found detached/loose from within the coupler tube.In addition, the pusher coupler tube tack welds were fond broken.This indicates that an attempt was made to detach the implant coil using the instant detacher (id).The pusher was found broken into two segments at 155.2cm from the proximal end.The release wire coin was found still against the lumen stop and the implant coil was still attached.The implant coil was found stretched on its proximal end.The release wire was removed from within the pusher for further examination, detaching the implant coil.During removal, the release wire became bent and damaged.The lumen stop was found to be in good condition.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.However, the cause for the event could not be determined.H6: coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12728568
Report Number2029214-2021-01370
Device Sequence Number11139886
Product Code KRD
UDI-Device Identifier00847536031913
UDI-Public00847536031913
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberB047689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/04/2021
12/21/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/01/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight69 KG